Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 98, NWS Tallahassee, FL

June 14, 2007Calhoun County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this red flag warning at Jun 14, 2007, 4:18 PM CDT for Calhoun County, Jackson County, Washington County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2007, 4:18 PM CDT (21:18 UTC)
Expired
Jun 14, 2007, 7:00 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Jackson County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 54 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 142118
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT THU JUN 14 2007

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING
NORTHEASTERN PORTIONS OF THE PANHANDLE...

FLZ010-011-013-150000-
/O.NEW.KTAE.FW.W.0098.070614T2118Z-070615T0000Z/
WASHINGTON-JACKSON-CALHOUN-
418 PM CDT THU JUN 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO 
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
JACKSON...NORTHERN WASHINGTON AND NORTHERN CALHOUN COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 14, 1:09 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 14, 1:09 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT THU JUN 14 2007

.SHORT TERM...LARGE UPPER TROUGH REMAINS IN PLACE OVER THE EASTERN
CONUS TODAY WITH SHORTWAVES ROTATING THROUGH THE BASE. MOISTURE AND
LIFT MORE LIMITED THAN YESTERDAY SO CONVECTION IS SPARSE THUS
FAR. EXPECT TO SEE ISOLATED TO LOW END SCATTERED POPS THROUGH THE
LATE AFTN/EARLY EVENING...MAINLY ALONG THE GULF SEABREEZE AND OVER
THE FAR EASTERN ZONES.

NOT MUCH CHANGE EXPECTED FOR FRIDAY WITH UPPER TROUGH STILL IN
PLACE BUT ATMOSPHERE REMAINING A LITTLE TOO DRY FOR WIDESPREAD
CONVECTION. APPROACHING SHORTWAVE FROM THE NORTH MAY HELP FOCUS
ACTIVITY OVER NORTHERN ZONES...SO HAVE CHANCE POPS THERE WITH
SLIGHT CHANCE ELSEWHERE. MAX TEMPS EXPECTED TO HOVER AROUND 90
DEGREES.

UPPER TROUGH BEGINS TO LIFT OUT FOR SATURDAY WITH RIDGE BUILDING
IN FROM THE WEST. WITH ATMOSPHERE REMAINING DRY...CONVECTION
SHOULD BE ISOLATED EVERYWHERE.

.LONG TERM...UPPER RIDGE TAKES ITS PLACE OVER THE AREA ON SUNDAY
WHICH SHOULD SUPPRESS MOST CONVECTION WITH JUST ISOLATED STORMS
POSSIBLE. RIDGE BEGINS TO WEAKEN FOR MONDAY AS UPPER TROUGH
APPROACHES THE LOWER MISSISSIPPI VALLEY. THIS COMBINED WITH WEAK
SFC TROUGH LIFTING NORTH THROUGH THE FLORIDA PENINSULA SHOULD HELP
TO GRADUALLY INCREASE POPS TOWARDS TYPICAL SUMMERTIME VALUES INTO
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE
FORECAST PERIOD...EXCEPT FOR LATE AFTERNOON MVFR CIGS AND VSBYS IN
SCT TSTMS...EXPECTED TO DEVELOP OVER SW AND SCNTRL GA AND THE ERN FL
BIG BEND THIS AFTERNOON...ENHANCED BY ANOTHER IN A SERIES OF WEAK
UPPER LEVEL DISTURBANCES THAT WILL RIPPLE SWD ACROSS THE AREA.
ACTIVE SEA BREEZES ALSO EXPECTED TO DEVELOP AND TRY TO PUSH INLAND
ALONG THE COASTAL AREAS WITH STRONG DAYTIME HEATING...WHICH SHOULD
ALSO HELP TO FOCUS SOME SCT CONVECTION NEAR THE COAST...INCLUDING
COASTAL AREAS OF THE ERN FL PANHANDLE. FOR FRIDAY MORNING...EXPECT A
FEW SITES TO HAVE MVFR VSBYS DUE TO MORNING MIST/FOG...ESPECIALLY
VLD, ABY AND TLH.

&&

.MARINE...STILL NO CONCERNS FOR THE COASTAL WATERS AS GRADIENT
WILL REMAIN WEAK THROUGH THE FORECAST PERIOD. SFC TROUGH FROM THE
SOUTHERN GULF COULD INCREASE THE GRADIENT A BIT EARLY NEXT WEEK
BUT THIS FEATURE REMAINS UNCERTAIN. OTHERWISE...MAINLY ISOLATED
THUNDERSTORMS ASSOCIATED WITH THE SEABREEZE WILL CONTINUE EACH
AFTERNOON.

&&

.FIRE WEATHER...SUFFICIENT LOW LEVEL MOISTURE WILL LINGER THROUGH
THE WEEKEND TO KEEP RH ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65  91  67  92  69 /  20  20  20  10  10
PANAMA CITY  71  88  73  90  72 /  20  20  20  10  10
DOTHAN       67  90  67  92  69 /  10  30  20  10   0
ALBANY       65  90  67  92  69 /  10  20  20  10   0
VALDOSTA     63  89  67  91  67 /  20  20  20  10   0
CROSS CITY   64  90  68  91  68 /  20  20  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/WATSON
Hazardous weather outlook, Jun 14, 4:45 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT THU JUN 14 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-151000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-APALACHEE BAY-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT TO 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
545 AM EDT THU JUN 14 2007 /445 AM CDT THU JUN 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND GULF OF MEXICO WATERS.

.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL DISTURBANCE OVER THE TENNESSEE VALLEY THIS MORNING
WILL MOVE SOUTH ACROSS THE TRI-STATE REGION THIS AFTERNOON AND
EVENING...AND WILL ENHANCE THE ATLANTIC AND GULF COAST SEA BREEZES.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...WITH SOME OF THE STORMS BECOMING STRONG...ESPECIALLY
OVER SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND. A FEW
SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE...WITH THE POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS. THE DISTURBANCE WILL MOVE SOUTHEAST
OF THE REGION LATER THIS EVENING...WITH SHOWERS AND THUNDERSTORMS
GRADUALLY ENDING.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE BEACHES OF
WALTON...BAY...GULF AND FRANKLIN COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WEAKER DISTURBANCE COMBINED WITH SEA BREEZES WILL DEVELOP ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND EVENING
ACROSS THE REGION. DRIER AIR ALOFT ON SATURDAY WILL KEEP AFTERNOON
AND EVENING SHOWER AND THUNDERSTORM ACTIVITY ISOLATED...ALONG WITH
WARMER TEMPERATURES. THE NEXT BEST CHANCE FOR RAINFALL WILL BE
TUESDAY AND WEDNESDAY AS GULF MOISTURE RETURNS TO THE REGION WELL
AHEAD OF AN APPROACHING COLD FRONT AND UPPER LEVEL TROUGH FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...
WITH A FEW OF THE STORMS POTENTIALLY APPROACHING SEVERE LIMITS OVER
THE SOUTH CENTRAL GEORGIA AND EASTERN FLORIDA BIG BEND
COUNTIES...SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

JAMSKI

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.